Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 67, NWS Cheyenne, WY

June 26, 2020Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2020, 4:07 PM MDT for Laramie County, Wyoming. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2020, 4:07 PM MDT (22:07 UTC)
Expired
Jun 26, 2020, 4:45 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 28 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:15 PM MDTHAIL 0.888 Wsw Hillsdale, WY
Jun 26, 4:45 PM MDTHAIL 12 Wnw Carpenter, WY
Jun 26, 4:45 PM MDTHAIL 1.255 S Burns, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-365 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS55 KCYS 262207
SVRCYS
WYC021-262245-
/O.NEW.KCYS.SV.W.0067.200626T2207Z-200626T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
407 PM MDT Fri Jun 26 2020

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Laramie County in southeastern Wyoming...

* Until 445 PM MDT.

* At 407 PM MDT, a severe thunderstorm was located 8 miles east of
  Cheyenne, moving east at 30 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Hillsdale around 420 PM MDT.
  Burns around 435 PM MDT.
  Carpenter around 440 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 367 and
397.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4111 10472 4123 10468 4123 10414 4100 10415
      4100 10445
TIME...MOT...LOC 2207Z 286DEG 26KT 4115 10463 

HAIL...1.75IN
WIND...60MPH
 
$$

Rubin
3 follow-up statements
941 
WWUS55 KCYS 262222
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
422 PM MDT Fri Jun 26 2020

WYC021-262245-
/O.CON.KCYS.SV.W.0067.000000T0000Z-200626T2245Z/
Laramie WY-
422 PM MDT Fri Jun 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...

At 421 PM MDT, a severe thunderstorm was located 7 miles southwest of
Hillsdale, or 13 miles east of Cheyenne, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Carpenter around 445 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 375 and
397.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4107 10462 4120 10456 4123 10414 4100 10415
      4100 10445
TIME...MOT...LOC 2221Z 295DEG 24KT 4111 10453 

HAIL...1.75IN
WIND...60MPH
 
$$

Rubin
644 
WWUS55 KCYS 262236
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 26 2020

WYC021-262245-
/O.CON.KCYS.SV.W.0067.000000T0000Z-200626T2245Z/
Laramie WY-
436 PM MDT Fri Jun 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...

At 435 PM MDT, a severe thunderstorm was located near Carpenter, or
18 miles east of Cheyenne, moving east at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Carpenter around 450 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 393 and
397.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4103 10452 4115 10449 4116 10414 4100 10415
      4100 10445
TIME...MOT...LOC 2235Z 290DEG 22KT 4108 10444 

HAIL...2.00IN
WIND...60MPH
 
$$

Rubin
756 
WWUS55 KCYS 262244
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
444 PM MDT Fri Jun 26 2020

WYC021-262253-
/O.EXP.KCYS.SV.W.0067.000000T0000Z-200626T2245Z/
Laramie WY-
444 PM MDT Fri Jun 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY
WILL EXPIRE AT 445 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Remember, a new Severe Thunderstorm Warning still remains in effect 
for southeastern Laramie County until 530 PM MDT.

LAT...LON 4103 10452 4115 10449 4116 10414 4100 10415
      4100 10445
TIME...MOT...LOC 2243Z 286DEG 26KT 4107 10441 

$$

Rubin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 1:35 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
135 PM MDT Fri Jun 26 2020

.SHORT TERM...(This evening through Sunday night)
Issued at 135 PM MDT Fri Jun 26 2020

Tonight...The Storm Prediction Center outlook for marginal to slight
risk across our southeastern counties looks good through early
evening based on instability and shear parameters as well as the
HRRR prognosis. Though, the strongest storm development will likely
be across Colorado where better shear will exist. Will maintain a
chance of thunderstorms through this evening, with the greatest
chances across the southern Nebraska Panhandle.

Saturday...Thunderstorm chances should decrease as mid level
temperatures warm, leading to a stronger cap and limiting
thunderstorm chances. Still though, will forecast isolated
thunderstorms in the afternoon south of a Laramie to Alliance line.
Warmer temperatures as the 700 mb temperatures rise to near
14 Celsius.

Saturday night...Even more mild than tonight as the airmass
continues to warm.

Sunday/Sunday night...The flow aloft turns southwest and with enough
mid level moisture and strong daytime heating along a surface
trough, expect isolated to widely scattered afternoon and evening
thunderstorms focused mainly across southeast Wyoming. Even warmer
temperatures on tap with 700 mb temperatures near 15 Celsius. Even
warmer Sunday night as the airmass continues to modify.

.LONG TERM...(Monday through Friday)
Issued at 135 PM MDT Fri Jun 26 2020

Typical early summer weather expected over the cWa next week with
almost daily chances for afternoon and evening convection.
Activity will be aided by a slowly weakening upper trough that
will be over the northwestern part of the country. Most widespread
activity looks to occur Tuesday as a decent shortwave lifts
northeast across the region and pushes a cool front across the
CWA. Models in decent agreement with this scenario. Warming again
to close out the week with convection becoming more isolated.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday)
Issued at 1122 AM MDT Fri Jun 26 2020

Some cigs early this afternoon over far se Wy and the southern Neb
Panhandle close to 3 kft but should stay in VFR.  Wdly sctd showers
and storms expected again this afternoon and evening mainly over
southern areas close to the Colorado border with the area from KLAR
to KCYS to KSNY most likely to see these.  Gusty and erratic winds
and low visibilities in the stronger activity.  Clearing out later
this evening.

&&

.FIRE WEATHER...
Issued at 135 PM MDT Fri Jun 26 2020

Lower afternoon humidities Saturday through Monday will increase
concerns somewhat, then concerns will lessen Tuesday through
Wednesday as temperatures cool and humidities increase slightly.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 26, 4:15 AM MDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
415 AM MDT Fri Jun 26 2020

NEZ019>021-054-055-WYZ103-106>108-115>119-271015-
Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for the southern Nebraska
panhandle and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered to numerous thunderstorms will develop early this
afternoon and push east into the plains. A few thunderstorms may
become strong to marginally severe and contain strong gusty winds
and hail.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are possible this weekend, but coverage will be more
isolated across southeast Wyoming. The probability for severe
weather is low.

.Spotter information statement...

Spotter activation is unlikely today.

WYZ104-105-109>114-271015-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for south central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms are possible this afternoon. A few
thunderstorms may contain gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will return to the region on Sunday as a strong
Pacific storm system moves towards the area.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-095-096-WYZ101-102-271015-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for the northern Nebraska
panhandle and east central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected today, especially along or
near the Pine Ridge east of Lusk. Thunderstorms should push east
of the area by this evening.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jun 26, 1:10 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
110 PM MDT Fri Jun 26 2020

WYZ117-118-262000-
Central Laramie County WY-South Laramie Range Foothills WY-
110 PM MDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
200 PM MDT...

At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Federal, or 12 miles northwest of Cheyenne, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Warren AFB and Warren Af Base around 140 PM MDT.
  North Cheyenne and Frontier Park around 145 PM MDT.
  South Greeley around 150 PM MDT.
  Ranchettes around 155 PM MDT.
  Cheyenne around 200 PM MDT.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 10 and 22.
 Interstate 80 in Wyoming near mile marker 362.

LAT...LON 4124 10506 4132 10500 4130 10466 4111 10481
TIME...MOT...LOC 1910Z 288DEG 16KT 4126 10498

Rubin
Special weather statement, Jun 26, 2:07 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Cheyenne WY
207 PM MDT Fri Jun 26 2020

WYZ116-117-262045-
South Laramie Range WY-South Laramie Range Foothills WY-
207 PM MDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
NORTHWESTERN LARAMIE COUNTIES UNTIL 245 PM MDT...

At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over
Horse Creek, or 20 miles east of Laramie, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Horse Creek around 215 PM MDT.

LAT...LON 4121 10535 4143 10535 4158 10495 4122 10494
TIME...MOT...LOC 2007Z 266DEG 17KT 4142 10522

Rubin
Local storm report, Jun 26, 3:38 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             FEDERAL                 41.27N 105.10W
06/26/2020  M1.25 INCH       LARAMIE            WY   EMERGENCY MNGR

&&

AW
Local storm report, Jun 26, 3:59 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
06/26/2020  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

AW
Local storm report, Jun 26, 4:05 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             2 NNW CHEYENNE          41.17N 104.81W
06/26/2020  M1.25 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

AW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:10 PM MDTSpecial Weather StatementCYSLaramie35 min
Jun 25, 6:16 PM MDTSpecial Weather StatementCYSAlbany29 min
Jun 25, 7:06 PM MDTSpecial Weather StatementCYSAlbany54 min
Jun 26, 1:10 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 26, 2:07 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 26, 2:30 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie60 min
Jun 26, 3:28 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 26, 4:43 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 26, 5:02 PM MDTSpecial Weather StatementCYSPlatte58 min
Jun 26, 5:10 PM MDTSevere Thunderstorm WarningCYSPlatte21 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.